How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Gen B. Your Own Question
Gen B.
Gen B., Retired Veterinary Technician
Category: Dog
Satisfied Customers: 2227
Experience:  Lhasa,Shih Tzu Breeder/ B.A.Neurophysiology & Animal Behavior/I use plain English!
Type Your Dog Question Here...
Gen B. is online now
A new question is answered every 9 seconds

My dog a 20lb mix ate a pill called levothyroxine 75 MCG. Will

Resolved Question:

My dog a 20lb mix ate a pill called levothyroxine 75 MCG.
Will it harm him? what should I look for?
Submitted: 6 years ago.
Category: Dog
Expert:  Gen B. replied 6 years ago.
Hello and thanks for researching this very important question!

Levothyroxine is a thyroid hormone supplement. Overdose symptoms can include agitation, muscle tremors, and rapid heart rate (that can be severe and have serious consequences).

Although your dog has not taken an overdose by his weight, if he is not hypothyroid (diagnosed as having low thyroid function) to begin with, he may experience side effects.

If this ingestion just happened, you can use the information in this link to induce vomit:
Read instructions here.

Call your veterinarian right away for specific instructions based on your pet's individual medical history.

If you need additional support at this time, please "REPLY".

Edited by Gen B. on 2/12/2010 at 1:47 PM EST
Gen B. and 2 other Dog Specialists are ready to help you

Related Dog Questions